Herbal medicine is a multibillion-pound industry, and surveys suggest that ~10% of the UK population uses herbal supplements concurrently with prescription medications. Patients and health care practitioners are often unaware of the adverse side effects of herbal medicines. In addition, because many of these herbal supplements are available over the counter, many patients do not disclose these when listing medications to health care providers. A 39-year-old nurse underwent an abdominoplasty with rectus sheath plication after weight loss surgery. Postoperatively, she experienced persistent drain output, and after discharge, a seroma developed requiring repeated drainage in the clinic. After scar revision 10 months later, the woman bled postoperatively, requiring suturing. Again, a seroma developed, requiring repeated drainage. It was discovered that the patient had been taking a herbal menopause supplement containing ingredients known to have anticoagulant effects. Complementary medicine is rarely taught in UK medical schools and generally not practiced in UK hospitals. Many supplements are known to have anticoagulant, cardiovascular, and sedative effects. Worryingly, questions about herbal medicines are not routinely asked in clinics, and patients do not often volunteer such information. With the number and awareness of complementary medications increasing, their usage among the population is likely to increase. The authors recommend specific questioning about the use of complementary medications and consideration of ceasing such medications before surgery. Level of Evidence V This journal requires that authors assign a level of evidence to each article. For a full description of these Evidence-Based Medicine ratings, please refer to the Table of Contents or the online Instructions to Authors www.springer.com/00266 .